Alert archive / Tennessee / Tornado Warnings in 2025

Tornado Warning 5, NWS Nashville, TN

February 16, 2025Cumberland County, Van Buren County, White County, Tennessee

NWS Nashville, TN issued this tornado warning at Feb 16, 2025, 1:42 AM CST for Cumberland County, Van Buren County, White County, Tennessee. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 16, 2025, 1:42 AM CST (07:42 UTC)
Expired
Feb 16, 2025, 1:59 AM CST
In force
17 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Cumberland County, TN, Van Buren County, TN, White County, TN

The radar

The Northeast Alabama radar (KHTX), 115 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2025-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2025-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 590 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-203 J/kg
Mixed-layer LCL
708 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
590 m²/s²
0-3 km storm-relative helicity
660 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

094 
WFUS54 KOHX 160742
TOROHX
TNC035-175-185-160815-
/O.NEW.KOHX.TO.W.0005.250216T0742Z-250216T0815Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
142 AM CST Sun Feb 16 2025

The National Weather Service in Nashville has issued a

* Tornado Warning for...
  Southwestern Cumberland County in Middle Tennessee...
  Central Van Buren County in Middle Tennessee...
  Southeastern White County in Middle Tennessee...

* Until 215 AM CST.

* At 142 AM CST, a severe thunderstorm capable of producing a tornado
  was located near Spencer, moving east at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Spencer around 145 AM CST.

Other locations impacted by this tornadic thunderstorm include Fall
Creek Falls State Park and Indian Rock Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3577 8525 3576 8526 3575 8526 3575 8527
      3572 8527 3563 8535 3561 8552 3573 8556
      3588 8519 3577 8514
TIME...MOT...LOC 0742Z 251DEG 32KT 3567 8548 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

10
2 follow-up statements
628 
WWUS54 KOHX 160756
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
156 AM CST Sun Feb 16 2025

TNC035-175-185-160815-
/O.CON.KOHX.TO.W.0005.000000T0000Z-250216T0815Z/
Cumberland TN-Van Buren TN-White TN-
156 AM CST Sun Feb 16 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 AM CST FOR
SOUTHWESTERN CUMBERLAND...NORTHEASTERN VAN BUREN AND SOUTHEASTERN
WHITE COUNTIES...

At 155 AM CST, a severe thunderstorm capable of producing a tornado
was located near Spencer, moving east at 35 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
southwestern Cumberland, northeastern Van Buren and southeastern
White Counties, including the following locations... Fall Creek Falls
State Park and Indian Rock Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3577 8525 3576 8526 3575 8526 3575 8527
      3572 8527 3564 8534 3569 8540 3579 8540
      3588 8519 3577 8514
TIME...MOT...LOC 0755Z 251DEG 32KT 3571 8534 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

10
756 
WWUS54 KOHX 160759
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
159 AM CST Sun Feb 16 2025

TNC035-175-185-160809-
/O.CAN.KOHX.TO.W.0005.000000T0000Z-250216T0815Z/
Cumberland TN-Van Buren TN-White TN-
159 AM CST Sun Feb 16 2025

...THE TORNADO WARNING FOR SOUTHWESTERN CUMBERLAND...NORTHEASTERN VAN
BUREN AND SOUTHEASTERN WHITE COUNTIES IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.

&&

LAT...LON 3577 8525 3576 8526 3575 8526 3575 8527
      3572 8527 3564 8534 3569 8540 3579 8540
      3588 8519 3577 8514
TIME...MOT...LOC 0758Z 251DEG 32KT 3572 8530 

$$

10

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Feb 16, 1:37 AM CST, 5 minutes earlier. Its key messages:

  • Updated at 111 AM CST Sun Feb 16 2025
  • The flash flood threat continues this morning as moderate to heavy rainfall moves through the area and local rivers rise. Flood Watch remains in effect until 12 PM today.
  • A wintry mix/snow showers will be possible this afternoon. Accumulation is unlikely, but higher elevations could see a few tenths of an inch.
  • Confidence is increasing in the potential for accumulating snow on Wednesday.
Area forecast discussion, Feb 16, 1:37 AM CST, 5 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
137 AM CST Sun Feb 16 2025

...New SHORT TERM, LONG TERM, AVIATION...

.KEY MESSAGES...
Updated at 111 AM CST Sun Feb 16 2025

- The flash flood threat continues this morning as moderate to
  heavy rainfall moves through the area and local rivers rise. Flood
  Watch remains in effect until 12 PM today.

- A wintry mix/snow showers will be possible this afternoon.
  Accumulation is unlikely, but higher elevations could see a few
  tenths of an inch.

- Confidence is increasing in the potential for accumulating snow
  on Wednesday.

&&

.SHORT TERM...
(Today through Monday)
Issued at 111 AM CST Sun Feb 16 2025

The main line of thunderstorms continues to move east, and will exit
off the Cumberland Plateau in the next hour or so. Behind the line
is a massive shield of rain that will continue throughout the
night and into the early morning. Our northwest counties have seen
the most rainfall today with 4-6 inches so far. An additional 1
to 2 inches will be possible with this final round of rain before
drier air start moving in with the incoming cold front. As the
surface low moves off to the northeast later today, temperatures
will rapidly drop behind the front and some wrap-around moisture
will lead to a wintry mix transitioning to snow showers mainly
north of I-40. While accumulation appears unlikely with such warm
and saturated grounds, if enough moisture can wring out, a couple
tenths of inch may be possible over the northeast this evening.

Temperatures this afternoon will be much cooler than we've
experienced in the last week with afternoon temps only in the mid
30s and overnight lows in the upper teens to low 20s. We will have a
chance to dry out Monday and Tuesday, but it's going to be cold
with similar highs/lows as today.

&&

.LONG TERM...
(Monday Night through next Sunday)
Issued at 111 AM CST Sun Feb 16 2025

For the long term, we shift our focus to the next system that will
likely bring some accumulating snowfall to middle TN Wednesday. The
current NBM probabilities of at least 2 inches or more of snow is
40% south of I-40, and between 60-80% north of I-40. The
probability of 4 inches or more is 50-70% north of I-40. Sampling
a few model soundings from both the NAM and the GFS, temperature
profiles are well below freezing with ample moisture in the
dendritic growth zone, so as of now, this looks to be an all snow
event. As the trough exits off to the east Thursday, bitterly cold
temperatures will settle in at the surface as high pressure
builds in from the midwest. We will remain dry through the
remainder of the forecast period, but again, it will be cold.
Current high temperature forecast has the majority of middle TN
aside from the far southern counties below freezing for 48+ hours
for Wednesday-Thursday. Some slight warming will occur Saturday
and Sunday as upper level ridging builds over the Ohio River
Valley with temperatures getting back into the 40s.

&&

.AVIATION...
(06Z TAFS)
Issued at 111 AM CST Sun Feb 16 2025

The main line of thunderstorms is currently impacting CSV,
bringing gusty winds near 30 kts. Behind the line, a shield of
moderate to heavy rain will continue through the next 3 to 4
hours, clearing from west to east as a cold front ushers into the
area. A brief light wintry mix is possible this afternoon, but any
accumulation is very unlikely. Current IFR cigs will lift to MVFR
later this morning and will remain at that threshold for all
terminals through the remainder of the taf period.

Winds are shifting northwesterly behind the front with sustained
speeds between 10-15 kts and gusts near 25-30 kts. Winds will
relax below 10 kts after 00Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      43  23  39  26 /  30   0   0   0
Clarksville    36  20  35  23 /  30   0   0   0
Crossville     50  18  38  22 /  50   0   0   0
Columbia       43  23  41  24 /  10   0   0   0
Cookeville     47  21  38  23 /  60   0   0   0
Jamestown      51  18  36  21 /  70   0   0   0
Lawrenceburg   45  23  41  24 /  10   0   0   0
Murfreesboro   45  22  41  24 /  20   0   0   0
Waverly        37  21  39  23 /  10   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flood Watch until noon CST today for TNZ005>011-023>034-056>066-
075-077>080-093>095.

Wind Advisory until noon CST today for TNZ011-032>034-065-066-
077>080.

&&

SHORT TERM...Baggett
LONG TERM....Baggett
AVIATION.....Baggett

In the hours before

Local storm report, Feb 15, 11:22 PM CST, 2 hours 20 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1122 PM CST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1051 PM     Flash Flood      7 N Gallatin            36.48N 86.47W
02/15/2025                   Sumner             TN   Emergency Mngr

            Car stalled in flood waters at South Tunnel
            Rd. and Old Gallatin Rd. in Portland.

&&

APB
Special weather statement, Feb 15, 11:30 PM CST, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Nashville TN
1130 PM CST Sat Feb 15 2025

TNZ094-095-160615-
Lawrence TN-Giles TN-
1130 PM CST Sat Feb 15 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN LAWRENCE AND GILES
COUNTIES THROUGH 1215 AM CST...

At 1129 PM CST, Doppler radar was tracking a strong thunderstorm over
Loretto, or 13 miles south of Lawrenceburg, moving east at 45 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Lawrenceburg, Pulaski, Loretto, Ardmore, St. Joseph, Elkton, Minor
Hill, Goodspring, Leoma, Frankewing, and Prospect.

This includes Interstate 65 between mile markers 1 and 22.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 100 AM CST for Middle
Tennessee.

&&

LAT...LON 3501 8757 3524 8749 3534 8691 3534 8690
      3532 8691 3531 8689 3530 8686 3532 8685
      3531 8684 3529 8683 3499 8684
TIME...MOT...LOC 0529Z 261DEG 40KT 3507 8741

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

10
Local storm report, Feb 15, 11:34 PM CST, 2 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1134 PM CST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1131 PM     Flood            Goodlettsville          36.33N 86.70W
02/15/2025                   Sumner             TN   Trained Spotter

            I-65 S on-ramp in Goodlettsville closed due
            to flooding.

&&

CC
Local storm report, Feb 15, 11:41 PM CST, 2 hours 1 minute before
Preliminary Local Storm Report
National Weather Service Nashville TN
1141 PM CST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1137 PM     Flash Flood      5 S Portland            36.51N 86.53W
02/15/2025                   Sumner             TN   Emergency Mngr

            Swift water rescue at 700 block of Brandy
            Hollow in Portland.

&&

APB
Local storm report, Feb 16, 12:27 AM CST, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1227 AM CST Sun Feb 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     Tstm Wnd Dmg     8 WSW Minor Hill        35.01N 87.30W
02/16/2025                   Lawrence           TN   Emergency Mngr

            Pole barn under construction blown onto pick
            up. Several pine trees broken off at 15 ft
            from ground.

&&

CC
Local storm report, Feb 16, 12:39 AM CST, 1 hour 3 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1239 AM CST Sun Feb 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     Tstm Wnd Dmg     8 WSW Minor Hill        35.01N 87.30W
02/15/2025                   Lawrence           TN   Emergency Mngr

            Corrects previous tstm wnd dmg report from 8
            WSW Minor Hill. Pole barn under construction
            blown onto pick up. Several pine trees
            broken off at 15 ft from ground. Time of
            damage is radar estimated.

&&

CC

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 7:30 PM CSTSevere Thunderstorm WarningOHXStewart30 min
Feb 15, 7:53 PM CSTSevere Thunderstorm WarningOHXStewart52 min
Feb 15, 8:02 PM CSTSevere Thunderstorm WarningOHXHouston, Humphreys, Stewart43 min
Feb 15, 8:34 PM CSTSevere Thunderstorm WarningOHXMontgomery41 min
Feb 15, 8:39 PM CSTSevere Thunderstorm WarningOHXHouston, Humphreys51 min
Feb 15, 9:13 PM CSTSevere Thunderstorm WarningOHXCheatham, Dickson, Houston, Montgomery31 min
Feb 15, 9:43 PM CSTSpecial Weather StatementOHXCheatham, Robertson47 min
Feb 15, 10:19 PM CSTSpecial Weather StatementOHXSumner26 min
Feb 15, 10:26 PM CSTFlash Flood WarningOHXCheatham, Davidson, Sumner, Wilson5 hr
Feb 15, 11:25 PM CSTFlash Flood WarningOHXMacon, Sumner, Trousdale4 hr
Feb 15, 11:30 PM CSTSpecial Weather StatementOHXGiles, Lawrence45 min
Feb 15, 11:43 PM CSTSevere Thunderstorm WarningOHXGiles, Lawrence32 min
Feb 16, 12:05 AM CSTSevere Thunderstorm WarningOHXBedford, Giles, Marshall40 min
Feb 16, 12:39 AM CSTSevere Thunderstorm WarningOHXBedford, Coffee36 min
Feb 16, 12:44 AM CSTAreal Flood AdvisoryOHXBedford, Cannon, Davidson, DeKalb, Jackson, Rutherford and 4 more6 hr
Feb 16, 1:01 AM CSTRiver Flood AdvisoryOHXSumner, Trousdale, Wilson3 days
Feb 16, 1:05 AM CSTRiver Flood AdvisoryOHXDavidson11 hr
Feb 16, 1:07 AM CSTSevere Thunderstorm WarningOHXCoffee, Grundy, Van Buren, Warren38 min
Feb 16, 1:12 AM CSTTornado WarningOHXVan Buren, Warren, White33 min
Feb 16, 1:17 AM CSTRiver Flood AdvisoryOHXDavidson29 hr
Feb 16, 1:18 AM CSTRiver Flood AdvisoryOHXDavidson3 days
Feb 16, 1:58 AM CSTRiver Flood AdvisoryOHXDavidson10 hr
Feb 16, 1:58 AM CSTSpecial Weather StatementOHXCumberland32 min
Feb 16, 2:42 AM CSTRiver Flood AdvisoryOHXHickman4 hr
Feb 16, 3:31 AM CSTAreal Flood AdvisoryOHXCheatham, Davidson, Sumner, Wilson3 hr
Feb 16, 3:32 AM CSTAreal Flood AdvisoryOHXMacon, Sumner, Trousdale3 hr
Feb 16, 4:11 AM CSTRiver Flood AdvisoryOHXDavidson19 hr
Feb 16, 4:14 AM CSTRiver Flood WarningOHXDavidson7 hr
Feb 16, 6:14 AM CSTRiver Flood AdvisoryOHXHumphreys53 hr
Feb 16, 6:38 AM CSTRiver Flood WarningOHXHickman8 hr
Feb 16, 6:51 AM CSTRiver Flood AdvisoryOHXDavidson, Williamson23 hr
Feb 16, 6:57 AM CSTRiver Flood AdvisoryOHXCheatham8 hr
Feb 16, 8:11 AM CSTRiver Flood AdvisoryOHXPerry51 hr
Feb 16, 9:28 AM CSTRiver Flood AdvisoryOHXCheatham30 hr
Feb 16, 1:34 PM CSTWinter Storm WatchOHXCheatham, Clay, Davidson, Dickson, Fentress, Hickman and 15 more24 hr
Feb 16, 2:18 PM CSTRiver Flood AdvisoryOHXHickman42 hr
Feb 16, 2:48 PM CSTRiver Flood WarningOHXCheatham8 hr
Feb 16, 3:14 PM CSTRiver Flood AdvisoryOHXLawrence7 hr
Feb 16, 3:20 PM CSTRiver Flood AdvisoryOHXGiles12 hr

Nearby

Tornado Warnings in Tennessee, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.